An Extension of the Hajnal-Szemerédi Theorem to Directed Graphs

Andrzej Czygrinow, Louis Debiasio, Henry Kierstead, Theodore Molla

Research output: Contribution to journalArticle

5 Scopus citations

Abstract

Hajnal and Szemerédi proved that every graph G with |G| = ks and δ(G) ≥ k(s - 1) contains k disjoint s-cliques; moreover this degree bound is optimal. We extend their theorem to directed graphs by showing that every directed graph G<sup>→</sup> with |G<sup>→</sup>| = ks and δ ≥ 2k(s - 1) - 1 contains k disjoint transitive tournaments on s vertices, where δ = min<inf>v∈V(G→)</inf> d<sup>-</sup>(v)+d<sup>+</sup>(v). Our result implies the Hajnal-Szemerédi theorem, and its degree bound is optimal. We also make some conjectures regarding even more general results for multigraphs and partitioning into other tournaments. One of these conjectures is supported by an asymptotic result.

Original languageEnglish (US)
Pages (from-to)754-773
Number of pages20
JournalCombinatorics Probability and Computing
Volume24
Issue number5
DOIs
StatePublished - Sep 25 2015

ASJC Scopus subject areas

  • Applied Mathematics
  • Theoretical Computer Science
  • Computational Theory and Mathematics
  • Statistics and Probability

Fingerprint Dive into the research topics of 'An Extension of the Hajnal-Szemerédi Theorem to Directed Graphs'. Together they form a unique fingerprint.

Cite this